Arkansas, 2012Damaging Wind in Arkansas, September 3, 2012
September 3, 2012 · NWS LZK · 1 event in 1 county or zone
Daytime heating sparked the development of one severe storm on the 3rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating sparked the development of one severe storm on the 3rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 3, 1:50 PM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Sep 3, 1:50 PM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT MON SEP 3 2012
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
CLEAR CONDITIONS CURRENTLY PREVAIL ACROSS THE FORECAST AREA. HEAT
INDEX VALUES RANGE FROM 105 10 110 ACROSS THE SOUTHERN 2/3 OF THE
FORECAST AREA. SIMILAR CONDITIONS ARE EXPECTED FOR TUESDAY AFTERNOON.
SEVERAL ROUNDS OF CONVECTIVE COMPLEXES ARE EXPECTED TO FORM AND
MOVE EAST ACROSS THE CENTRAL PLAINS DURING THIS PERIOD...WHICH
COULD AFFECT EXTREME NORTHERN SECTIONS OF THE CWA A SLIGHTLY MORE
PRONOUNCED CHANCE FOR CONVECTION APPEARS LATE IN THE PERIOD...AS A
COLD FRONT APPROACHES FROM THE NORTH. A MUCH MORE SUBSTANTIAL
FRONT WILL CLOSELY FOLLOW...
&&
.LONG TERM...SUNDAY THROUGH MONDAY
...FALL-LIKE WEATHER LOOKS TO BE IN STORE FOR ARKANSAS THIS
COMING WEEKEND.
BY FRI MORNING...UPPER LEVEL FLOW ACROSS THE CONUS WILL HAVE
TRANSITIONED TO A MORE ZONAL PATTERN WITH A MUCH LESS PRONOUNCED
UPPER RIDGE OVER THE SOUTHWEST CONUS. MOVING INTO THE WEEKEND A
STRONG UPPER TROUGH WILL CARVE OUT A HOME ACROSS THE EASTERN HALF OF
THE UNITED STATES THANKS TO A STRONG UPPER WAVE MOVING SOUTH OUT OF
THE NRN ROCKIES AND ACROSS THE PLAINS. THIS WILL LEAVE ARKANSAS
BENEATH NORTHERLY UPPER LEVEL FLOW SUNDAY...AND MONDAY TO A LESSER
EXTENT.
AT THE SURFACE...A STALLED COLD FRONT WILL LINGER IN THE NRN HALF OF
THE STATE FRIDAY...THEN PUSH THROUGH EARLY SATURDAY. WILL HAVE AT
LEAST A CHANCE OF SHOWER/TSTMS BOTH FRI AND SAT...THOUGH THE BEST
CHANCES WILL BY FAR BE LATE FRI NIGHT AND SAT AS STRONG UPPER ENERGY
PRODUCES WIDESPREAD SHOWERS AND THUNDERSTORMS.
AS PREVIOUS SHIFT MENTIONED...MODELS ARE HINTING AT GOOD RAINFALL
AMOUNTS WITH THE STALLED FRONT THU NIGHT AND FRI...THEN ANOTHER GOOD
CHUNK OF RAINFALL LATE FRI NIGHT AND SAT AS THE FRONT PUSHES
THROUGH. CURRENTLY MODELS ARE NOT PREDICTING ENOUGH PRECIPITATION TO
PRODUCED WIDESPREAD FLOODING...BUT WILL NEED TO MONITOR THIS AS THE
WEEK GOES ON AS THE FRONT WILL BE IN THE REGION FOR OVER 24HRS.
FINALLY...FALL-LIKE WEATHER IS IN STORE FOR THE WEEKEND.
AFOREMENTIONED COLD FRONT WILL USHER IN AN AIR MASS THAT WILL
PRODUCE HIGHS IN THE UPPER 70S TO LOW 80S ON SUN AND MON. OVERNIGHT
LOWS IN THE 50S CAN BE EXPECTED SAT AND SUN NIGHTS...WITH SOME
LOCATIONS UP NORTH POSSIBLY FALLING INTO THE UPPER 40S. THIS WILL BE
A WELCOME CHANGE INDEED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 71 98 74 97 / 10 10 20 30
CAMDEN AR 76 102 75 100 / 0 10 10 20
HARRISON AR 71 99 72 95 / 0 20 20 30
HOT SPRINGS AR 76 102 76 100 / 0 10 10 20
LITTLE ROCK AR 76 101 77 99 / 10 10 10 20
MONTICELLO AR 78 100 78 99 / 10 10 10 20
MOUNT IDA AR 72 102 73 99 / 0 10 10 10
MOUNTAIN HOME AR 70 99 74 96 / 0 20 20 30
NEWPORT AR 72 97 76 95 / 10 10 20 30
PINE BLUFF AR 76 99 76 98 / 10 10 10 20
RUSSELLVILLE AR 75 104 76 101 / 0 10 10 20
SEARCY AR 74 97 75 97 / 10 10 20 20
STUTTGART AR 75 97 76 97 / 10 10 10 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-
GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-WHITE-WOODRUFF-YELL.
&&
SHORT TERM...55 / LONG TERM...64
Hazardous weather outlook, Sep 3, 4:00 AM CST, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON SEP 3 2012
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON SEP 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES OVER
MUCH OF CENTRAL AND SOUTHERN ARKANSAS DUE TO THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY. FOR THIS REASON...A HEAT ADVISORY
HAS BEEN ISSUED FOR CENTRAL AND SOUTHERN ARKANSAS. OVER THE NORTHERN
PORTION OF THE STATE...HEAT INDEX VALUES WILL RANGE FROM 100 TO 105
DEGREES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HEAT INDEX VALUES OF 105 TO 110 DEGREES WILL BE CONTINUE OVER MUCH
OF CENTRAL AND SOUTH ARKANSAS ON TUESDAY. A HEAT ADVISORY WILL
REMAIN IN EFFECT FOR THESE AREAS THROUGH TUESDAY EVENING.
TEMPERATURES WILL BE SLIGHTLY COOLER ON WEDNESDAY...AS CLOUDS
INCREASE AHEAD OF AN APPROACHING FRONTAL BOUNDARY.
THE BOUNDARY AND SEVERAL WAVES MOVING THROUGH AND INTERACTING WITH
IT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION
WEDNESDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
57
Thunderstorm Wind, Van Buren
- When
- September 3, 5:16 PM CST
- Where
- Van Buren County, Damascus
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 35.380, -92.420
Large limbs were blown down. One limb fell on a house, causing minor roof damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Louisiana, September 3, 20121 death · 1 injured · 1 event
- Flash Flooding and Damaging Wind in California, September 3 to 5, 2012$217,000 · 70 kt wind · 4 events
- Tornado in Delaware, September 3, 20122 injured · $100,000 · EF0 · 1 event
- Flash Flood and Hail in Mississippi, September 3 to 4, 2012$50,000 · 1 in hail · 10 events
- Excessive Heat in Oklahoma, September 3 to 7, 20125 injured · 2 events
- Flash Flooding in Arizona, September 3, 2012$50,000 · 2 events
- Flash Flooding and Hail in Alabama, September 3 to 4, 20121 in hail · 18 events
- Hail and Damaging Winds in Michigan, September 3, 2012$12,000 · 60 kt wind · 8 events
- Hail and Damaging Wind in South Dakota, September 3, 20121.25 in hail · 8 events
- Hail and Damaging Wind in South Dakota, September 3, 20121.5 in hail · 7 events
- Flash Flooding in Pennsylvania, September 3, 20125 events
- Flash Flooding and Damaging Wind in North Carolina, September 3, 201250 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397958.